Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 122, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Dec 27, 2015, 8:19 AM CST for Dunklin County, Missouri; 4 counties in Arkansas. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 27, 2015, 8:19 AM CST (14:19 UTC)
- Expired
- Dec 27, 2015, 3:15 PM CST
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 131 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 27, 9:50 AM CST | FLASH FLOOD | Corning, AR | NEIGHBORHOODS FLOODED AND CARS STALLED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 91 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 2.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 647 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
679
WGUS54 KMEG 271419
FFWMEG
ARC021-055-075-121-MOC069-271815-
/O.NEW.KMEG.FF.W.0122.151227T1419Z-151227T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
819 AM CST SUN DEC 27 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
CLAY COUNTY IN EASTERN ARKANSAS...
EAST CENTRAL LAWRENCE COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 1215 PM CST
* AT 818 AM CST...DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAIN HAS
OCCURRED IN THE PAST 4 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT FOUR
HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
POCAHONTAS...WALNUT RIDGE...MALDEN...PIGGOTT...CORNING...
CAMPBELL...RECTOR...BLACK ROCK...CHALK BLUFF NATURAL AREA...
CLARKTON...HOLCOMB...LAFE...REYNO...COLLEGE CITY...PORTIA...
MAYNARD...BIGGERS...KNOBEL...ST. FRANCIS AND POLLARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3663 8996 3629 8996 3607 9111 3650 9092
3650 9022 3663 9015
$$1 follow-up statement
776
WGUS54 KMEG 271803
FFWMEG
ARC021-055-075-121-MOC069-272115-
/O.EXT.KMEG.FF.W.0122.000000T0000Z-151227T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1203 PM CST SUN DEC 27 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
EASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
CLAY COUNTY IN EASTERN ARKANSAS...
EAST CENTRAL LAWRENCE COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 315 PM CST
* AT 1201 PM CST...DOPPLER RADAR ESTIMATES 3 TO 4 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 5 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
POCAHONTAS...WALNUT RIDGE...MALDEN...PIGGOTT...CORNING...
CAMPBELL...RECTOR...BLACK ROCK...CHALK BLUFF NATURAL AREA...
CLARKTON...HOLCOMB...LAFE...REYNO...COLLEGE CITY...PORTIA...
MAYNARD...BIGGERS...KNOBEL...ST. FRANCIS AND POLLARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3663 8996 3629 8996 3607 9111 3650 9092
3650 9022 3663 9015
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Dec 27, 5:01 AM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Dec 27, 5:01 AM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
501 AM CST SUN DEC 27 2015
.DISCUSSION... /ISSUED 349 AM CST SUN DEC 27 2015/
AFTER BREAKING A 126 YEAR OLD MAX TEMPERATURE RECORD BY 6 DEGREES
YESTERDAY...ATTENTION TURNS TO FLASH FLOOD AND SEVERE THUNDERSTORM
THREAT FOR TONIGHT.
A DEEP CLOSED UPPER LEVEL LOW WILL LIFT FROM FAR WEST TX TO
NORTHEAST TX BY LATE THIS EVENING...AND TO NORTHWEST AR BY
DAYBREAK MONDAY. AHEAD OF THIS FEATURE...STRONGLY DIFFLUENT FLOW
WILL MOVE INTO THE LOWER MS RIVER VALLEY LATE TONIGHT...OVERSPREADING
A 993MB SURFACE LOW TRACKING FROM THE ARKLATEX INTO NORTHWEST AR.
EXPECT HEAVY RAIN TO INITIALLY FOCUS NORTH OF A COLD FRONT THAT
WILL SAG TO NEAR THE I40 CORRIDOR OVER THE MIDSOUTH LATER TODAY.
THE FLASH FLOOD WATCH HAS BEEN EXTENDED EAST THROUGH NORTHWEST TN.
AS THE SURFACE LOW APPROACHES THIS EVENING AND EARLY OVERNIGHT...
THE COLD FRONT WILL RETURN NORTH AS A WARM FRONT...EFFECTIVELY
PLACING ALL OF THE MIDSOUTH IN THE LOW LEVEL WARM SECTOR.
06Z NAM SOUNDINGS FOR NORTH MS SHOW MUCAPES NEAR 1000 J/KG THIS
EVENING...ROOTED A FEW THOUSAND FEET AGL ABOVE A THERMAL INVERSION.
ABOVE THE INVERSION...DIRECTIONAL SHEAR IS INITIALLY RELATIVELY
MODEST. BY 06Z...THE LOW LEVEL INVERSION BEGINS TO ERODE AND
STORMS BECOME ROOTED NEAR THE SURFACE...WITH INCREASED EFFECTIVE
SHEAR. THERE APPEARS TO BE PERIOD BETWEEN 06Z AND 09Z WHEN THE
STRONGEST LOW LEVEL SHEAR IS COINCIDENT WITH SUFFICIENT LOW LEVEL
INSTABILITY FOR A TORNADO OR TWO OVER NORTHWEST MS.
06Z NAM AND GFS SHOWED REAR MIDLEVEL INFLOW JET ORIENTED ONLY AROUND
30 DEGREES FROM EXPECTED QLCS SQUALL LINE ORIENTATION. EXPECT
DAMAGING WIND THREAT TO BE LIMITED TO BOWING SEGMENTS. SQUALL LINE
TRANSLATION WILL LIKELY BE SLOW...AND THERE IS SOME CONCERN ABOUT
STORM TRAINING POTENTIAL. THE QLCS SHOULD EXIT THE TN RIVER VALLEY
AREA OF THE MIDSOUTH BY MIDDAY OR EARLY AFTERNOON MONDAY... WITH
COOLER AND DRIER LOW LEVEL AIR SPREADING IN FROM THE SOUTHWEST.
RELATIVELY QUIET WEATHER IS EXPECTED FROM TUESDAY ON. AN OPEN
500MB TROF WILL LIFT FROM THE SOUTHERN PLAINS INTO THE UPPER
MIDWEST TUESDAY NIGHT INTO WEDNESDAY. GFS SHOWS 250MB DIVERGENCE
OVER AL...INTO NORTHEAST MS BY MIDDAY WEDNESDAY...ASSOCIATED WITH
THE RIGHT ENTRANCE REGION OF AN UPPER JET CORE OVER APPALACHIANS.
MIDLEVEL MOISTURE SHOULD BE SUFFICIENT FOR INCREASED CLOUDINESS
AND A CHANCE OF SHOWERS MAINLY SOUTH AND EAST OF THE MEMPHIS AREA.
FOLLOWING THE PASSAGE OF THE UPPER TROF...A REINFORCING COLD FRONT
WILL BRING A DRIER AND COLDER AIRMASS TO THE MIDSOUTH THAT WILL
PERSIST OVER THE AREA THROUGH THE UPCOMING WEEKEND.
PWB
&&
.AVIATION...
12Z TAF SET
FRONT WILL SAG SOUTHWARD TO THE KMEM-KMKL CORRIDOR BY 17-18Z.
EXPECT SCT TSRAS ALONG AND AHEAD OF FRONT BUT BEHIND THE FRONT
EXPECT MAINLY RA THUS WILL REMOVE MENTION OF TSRA AT KJBR AFTER
16Z. FRONT WILL MEANDER BACK TO THE NORTH TOWARD KJBR AROUND
23-02Z. SOME TSRAS OUT AHEAD OF APPROACHING COLD FRONT MAY AFFECT
KMKL AND KTUP BETWEEN 4Z-11Z. EXPECT THE SQUALL LINE ALONG COLD FRONT
TO APPROACH KMEM BETWEEN 09-12Z. IFR/MVFR CONDITIONS EXPECTED WITH
CONVECTION. KJBR MAY BE SOCKED IN WITH IFR CONDS AFTER 16Z WITH RA CONTINUING
FOR THE REMAINDER OF THE TAF PERIOD. MEANWHILE...WOULD NOT BE
SURPRISED TO SEE KTUP GO TO VFR BETWEEN 17-21Z CONTINUING UNTIL
PRE-FRONTAL CONVECTION BEGINS AROUND 4Z. STRONG S WINDS OF 10-15
KTS WITH HIGHER GUSTS WILL OCCUR AHEAD OF THE FRONT WHILE GUSTY NE
WINDS OF 10-15 KTS WITH HIGHER GUSTS OCCUR BEHIND THE FRONT.
KRM
&&
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR DUNKLIN-PEMISCOT.
MS...NONE.
TN...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CROCKETT-DYER-
GIBSON-HENRY-LAKE-LAUDERDALE-OBION-WEAKLEY.
&&Hazardous weather outlook, Dec 27, 3:58 AM CST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 358 AM CST SUN DEC 27 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-281200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 358 AM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL WILL BE POSSIBLE THROUGH LATE TONIGHT OVER THE MIDSOUTH. FLASH FLOODING WILL BE MOST LIKELY TO OCCUR OVER EASTERN ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI TONIGHT. DAMAGING WINDS AND A BRIEF TORNADO OR TWO WILL BE POSSIBLE. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE MIDSOUTH TONIGHT...WITH AN ISOLATED RISK OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST MISSISSIPPI MONDAY MORNING. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND EARLY MONDAY MORNING... ESPECIALLY OVER EAST CENTRAL ARKANSAS AND NORTH MISSISSIPPI. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 12:54 PM CST | Wind Advisory | MEG | Dunklin, Pemiscot | 29 hr |
| Dec 26, 7:49 PM CST | River Flood Warning | MEG | Lee, St. Francis | 7 days |
Nearby
Flash Flood Warnings in Arkansas, 2015Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.